It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board

  • No more Patch for me.

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 07-30-2006, 01:12 AM   #1
    kaleidoscope
    Newbie
    (female)
     
    kaleidoscope's Avatar
     
    Join Date: Jul 2006
    Posts: 1
    kaleidoscope HB User
    Lightbulb No more Patch for me.

    I was on the Evra patch for several months. The side effects I noticed were spotting for the entire first month and irritation at the application site that seemed to worsen with time (I've got sensitive skin). However, this was during a stressful time in my life so I wouldn't have connected any negative effects to the patch itself.

    I went off the patch for a month because I wasn't sexually active. I felt fantastic and lost a noticeable amount of weight; however, I attributed this to the other lifestyle changes I'd made.

    This month, I went back on the patch and experienced worse side effects than I remembered. I felt nauseous, exhausted, and bloated. I gained 5-10 pounds in a few days (and I'm not a big person). I'm on my third patch (I started on the first day of my period) and I'm STILL bleeding! Not good- I'm prone to iron deficiency anemia. I still have a bit of a rash from the first week's patch, and the second week's patch itched most of the time. I feel generally icky, so it's no wonder I'm less interested in sex... which kinda defeats the purpose of the patch!

    I searched the net for information about my symptoms and found the warning about 60% higher hormone levels than most pills. I started the patch before the warning existed, and was NOT aware of it. In fact, I thought the patch released LESS hormones (since they went directly into your bloodstream instead of having to pass through the digestive system) and the risks were the same as the pill.

    It just isn't worth the convenience. Heck, I probably spend more time every day checking that the patch is sticking than it takes to swallow a pill, and the patch + sticky dirt is just ugly. I'm going to switch to a low-dose pill for my next cycle.

     
    The Following User Says Thank You to kaleidoscope For This Useful Post:
    Raelynn (07-03-2012)
    Sponsors Lightbulb
       
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    fentanyl patch not lasting 72 hrs.. due to menopause noescape Chronic Pain 52 02-14-2012 05:12 PM
    New Duragesic Patch Design Executor Pain Management 67 06-18-2010 06:52 AM
    Fentanyl patch questions scrappinmaniac Pain Management 37 01-09-2010 01:19 AM
    "Deep Thoughts by Onyxgates" re Fentanyl Patch onyxgates Pain Management 6 04-17-2009 09:55 PM
    Fentnyl Patch Third Day Concerns shannonjord08 Pain Management 5 04-14-2008 07:31 AM
    Duragesic Patch aaronon Fibromyalgia 13 09-17-2007 01:31 PM
    Fentanyl Patch Users wolfmarket Pain Management 10 05-19-2007 12:07 AM
    Scared to start duragesic patch scaredandnpain Pain Management 32 01-01-2007 11:58 PM
    Question about the patch madhatter Pain Management 9 07-17-2004 11:20 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 12:24 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!